New York, 2017

Damaging Winds in New York, July 8, 2017

July 8, 2017 · NWS ALY · 4 events in 3 counties and zones

A couple of rounds of showers and thunderstorms impacted eastern New York on July 8. The first round occurred during the late morning hours and resulted in a few reports of downed tree limbs in the Capital District.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A couple of rounds of showers and thunderstorms impacted eastern New York on July 8. The first round occurred during the late morning hours and resulted in a few reports of downed tree limbs in the Capital District. A later round resulted in a tree down in Dutchess County in the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 8, 9:59 AM EST, 10 minutes earlier.

Area forecast discussion, Jul 8, 9:59 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1059 AM EDT Sat Jul 8 2017

.SYNOPSIS...
A cold front and a strong upper level disturbance will
bring showers and isolated to scattered strong thunderstorms to the
region today.  A cooler and drier air mass will build into eastern
New York and western New England tonight from the Midwest. High
pressure will yield fair, dry, and less humid weather to close the
weekend, as another cold front will bring isolated to scattered
showers and thunderstorms back into the region to open the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cluster of showers and thunderstorms from Capital District into
Lake George Saratoga region to southern VT will track east into
early this afternoon. Other developing convection in northern
and central NY more isolated to scattered but also moving east.
Gradual destabilization will occur over our region through the
afternoon, especially in areas that have seen the most sun this
morning, in the mid Hudson Valley into the Berkshires and NW CT.
There are some breaks in the clouds outside of the showers and
storms and that will aid in some heating in all areas.

Current storms strong to borderline severe with winds flirting
with severe criteria in the strongest storms at this time but
again, as we head into this afternoon with better instability
and some increasing deep shear, storms will likely strengthen a
bit more. Mesoscale models suggest the strongest convection
exits into central, eastern and southern New England by mid to
late afternoon. Just some minor adjustments to the forecast
through this afternoon based on current data and trends.
Previous AFD has a few more details and is below...

The 0-6 km bulk shear increases to 40-55 kts in the late
morning into the afternoon with a potent H500 jet streak /50-60
kts/ moving over head. The forecast area gets near the left
front quad of the jet streak with decent height falls. The mid-
level lapse rates on the NAM only lower to 5.5-6.25 C/km, and
the wet-bulb zero heights are in the 9-11 kft AGL range. The
better shear is in the 2-6 km layer. Also, the forecast area is
near the right entrance of an H250 jet streak of 90-100 kts. The
upper level dynamics are rather impressive. The PWATS on the
NAM and the GFS are in the 1-1.5 inch range.

The 00Z GFS has an abundant amount of MUCAPE in the
1000-2500+J/kg range over the forecast area, which seems a bit
overdone. SBCAPES are similar to the NAM in the 1000-1500+ J/kg
range with dewpts mainly in the 60s. The mid level lapse rates
are slightly steeper on the GFS. The most active period looks
to be between 15Z-21Z with multi-cells and multi-cell clusters
and lines with gusty winds and hail the main threats. We do
think there could be some severe thunderstorms from the Hudson
River Valley/Capital Region south and east with bowing segments
producing damaging winds and possibly some marginal 1" hail. We
have added small hail, gusty winds, and heavy rainfall to the
forecast grids in the Marginal Risk area. Flash flooding is not
expected to be a major threat, but if convection trains or
back builds and moves over areas that had heavy rain yesterday,
then an isolated flash flood can not be ruled out.

The shower and thunderstorm coverage should decrease north and
west of the Capital Region by the early afternoon with cooler,
drier and breezy conditions working into the region. The showers
and thunderstorms will linger from the Capital Region/southern
VT south and east into the early to mid pm with some strong to
severe thunderstorms possible. This scenario is supported by
some of the CAMs including the latest 3-km HRRR and the 3-km
NAM. The cold front should make it through most of the region by
6 pm with the winds shifting to the west to northwest, and
drier air starting to filter in.

Highs today will be in the mid 70s to lower 80s in the valley
areas, with mid 60s to mid 70s over the mountains.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Tonight...the showers dwindle over the forecast area especially
over the southern Adirondacks, and southern Greens with the
passage of the short-wave. High pressure will begin to build in
from the Midwest. Dewpoints fall back into the upper 40s to 50s
across the region. Some patchy fog may form where the winds
decouple, and with clearing skies and recent wet ground. Lows
will be in the 50s with a few upper 40s over the eastern
Catskills and southern Adirondacks.

Sunday...Cyclonic flow persists over the region with a weak
disturbance increasing clouds over the northern zones. There
maybe and isolated shower or sprinkle over the southern
Adirondacks. High pressure will be building in from the Ohio
Valley with fair and less humid conditions over the entire
region. Highs will be a shade below normal with mid 70s to
around 80F in the valleys, and mid 60s to lower 70s over the
mountains. It will be breezy with west to northwest winds of 10
to 15 mph.

Sunday night into Monday...Another cold front in the cyclonic
flow with the broad upper level trough over southeastern Canada
and the Northeast will approach the region. Isolated to
scattered showers are possible north and west of the Capital
Region Sunday night. The NAM/GFS/ECMWF are not in good agreement
on the timing of the front sagging southward on Monday. The
moisture convergence looks weak with the boundary on the
NAM/GFS, and the sfc ridge may hang on south of the region most
of the day.  There is a slight to low chance of a shower or
isolated thunderstorm across the forecast area. The better
synoptic forcing is over the northern zones with the boundary,
and some short-wave energy pivoting around the upper low. Lows
will be cool in the 50s with highs in the 70s to lower 80s with
a few mid 80s over the mid-Hudson Valley.

Monday night...The cold front may become stationary over the
region, and then lift back northward as a warm front, as a
short-wave approaches from the Midwest and the lower Great Lakes
Region. A chance of showers and a slight chc of thunderstorms
was kept in the forecast with temps a bit milder in the upper
50s to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long-term period will be active with multiple short waves
rotating around a long wave trough with the exception of brief
ridging on Wednesday.

Tuesday-Wednesday morning...A cold front will push through the area
Tuesday afternoon and evening. This will bring chances for showers
and thunderstorms to the area. There is the potential for some of
these storms to become strong Tuesday afternoon with ample
CAPE/LIs/TTs suggested by the GFS/ECMWF. However, mid level lapse
rates are not very steep, on the order of 5-6.5 deg C/km being
suggested by the GFS and ECMWF.

Wednesday through Saturday night...Following the frontal passage,
brief ridging and cooler/less humid air builds into the region. This
should result in dry conditions with seasonable temperatures
Wednesday afternoon. This reprieve from the wet weather appears to
be short-lived as pieces of upper energy pass through the area
Thursday through Saturday night, bringing additional chances for
showers and thunderstorms through the end of the work week and into
the weekend.

Temperatures throughout the period will be seasonable with highs in
the upper 70s and lower 80s and overnight lows in the 50s and 60s

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Variable conditions exist across the area this morning where
low stratus or fog has developed. This low stratus and fog
should burn off quickly this morning, allowing for VFR
conditions to return for most of the day. Additionally, an area
of showers and scattered thunderstorms, which formed during the
early morning hours, are currently tracking through the
Adirondacks and the Lake George-Saratoga regions. These showers
may impact KGFL this morning before additional showers and
thunderstorms track through the area later this afternoon with
an approaching cold front and strong upper level disturbance.
Periods of MVFR/IFR will be possible within any
showers/thunderstorms. The cold front is expected to exit the
region by 00Z/Sun, allowing for skies to gradually clear
overnight tonight.

Have introduced fog/BR towards the end of the TAF period as
skies are expected to clear tonight in addition to a potentially
wet ground.

Winds will be light from the south to southwest at less than 8
KT through this morning. Winds will then become west to
northwest and increase to 8-12 KT after the cold front passes
this afternoon, with some gusts of 20-25 KT possible.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A cold front and a strong upper level disturbance will
bring showers and isolated to scattered strong thunderstorms to the
region today.  A cooler and drier air mass will build into eastern
New York and western New England tonight from the Midwest. High
pressure will yield fair, dry, and less humid weather to close the
weekend, as another cold front will bring isolated to scattered
showers and thunderstorms back into the region for Monday.

The RH values will only lower to 50 to 75 percent this
afternoon, and then recover 85 to 100 percent tonight. In the
drier air mass, the RH values will drop to 35 to 55 percent on
Sunday.

South to southwest winds at 5 to 15 mph this morning will shift
into the west to northwest, and increase to 10-20 mph by the
afternoon. The winds will be west at 5 mph or less tonight, and
then increase from the west at 5 to 15 mph on Sunday.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
No widespread problems are expected on the main stem rivers, but
some locally heavy rainfall is possible today.

Scattered showers and thunderstorms will occur today associated
with a cold front and an upper level disturbance passing across
the region. Additional areal rainfall amounts are expected to
be generally between the one tenth and one half inch range
through today, although locally higher amounts could occur,
especially where any brief training and/or backbuilding of
showers/storms materialize. This could lead to ponding of water
in low lying, poor drainage and urban areas and also an isolated
flash flood.

Mainly dry conditions are expected Saturday night and Sunday,
with the threat for additional isolated to scattered
showers/thunderstorms increasing again Monday into Monday night
with variable rainfall amounts depending on where any
thunderstorms occur.

A series of disturbances and including a cold front will bring
greater chances of showers and thunderstorms on Tuesday with
some locally heavy rainfall possible.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...NAS/Wasula
SHORT TERM...Wasula
LONG TERM...JVM
AVIATION...KL/JVM
FIRE WEATHER...KL/Wasula
HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jul 8, 3:30 AM EST, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
430 AM EDT Sat Jul 8 2017

CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083-
084-VTZ013>015-091100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
430 AM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Lake George Saratoga Region, the eastern
Mohawk Valley, the Capital District, Mid Hudson Valley and the Taconics
of east central New York and southern Vermont.

.DAY ONE...Today and Tonight.

There is a Marginal Risk for Severe Thunderstorms today ahead of a
cold front and an upper level disturbance. The main threat from
these thunderstorms will be damaging wind gusts and large hail one
inch in diameter or greater. The thunderstorms will move from the
west to east at 30 to 35 mph.

In addition, locally heavy downpours could lead to ponding of water
in low lying, poor drainage and urban areas. An isolated flash flood
is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday, Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation might be needed later today.

NYZ032-033-038>040-047-048-051-058-063-082-091100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Schoharie-Western Schenectady-Western Albany-
Western Greene-Western Ulster-Northern Fulton-
430 AM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for the southern Adirondacks,
western and central Mohawk Valley, the Schoharie Valley, Helderbergs and
eastern Catskills of east central New York.

.DAY ONE...Today and Tonight.

There is a chance of thunderstorms today. Some of the thunderstorms
may produce gusty winds and heavy rainfall. Some ponding of water on
roadways and poor drainage flooding is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Tuesday, Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 6:08 AM EST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Albany NY
708 AM EDT SAT JUL 8 2017

NYZ039-040-047>049-081200-
Southern Fulton-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-
708 AM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCHENECTADY...NORTHERN
SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 708 AM EDT, a strong thunderstorm was located near Middlefield, or
10 miles east of Cooperstown, moving east at 40 mph.

This storm will be near...
  Richmondville around 715 AM EDT.
  Sharon Springs around 720 AM EDT.
  Cobleskill around 725 AM EDT.
  Central Bridge around 735 AM EDT.
  Delanson around 750 AM EDT.
  Amsterdam and Duanesburg around 755 AM EDT.
  Hagaman, Pattersonville-Rotterdam Junction and Rotterdam Junction
  around 800 AM EDT.

Other locations impacted by this storm include Charleston, Zeh
Corners, Beekman Corners, West Richmondville, Seward, Hoffmans,
Rockwell Corners, Warnerville, Flat Creek and Carlisle.

THIS INCLUDES Interstate 88 between exits 19 and 23.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4281 7466 4301 7411 4296 7409 4295 7408
      4277 7397 4274 7410 4273 7418 4272 7417
      4260 7465 4264 7463 4274 7467
TIME...MOT...LOC 1108Z 247DEG 36KT 4269 7473

TAW
Special weather statement, Jul 8, 6:10 AM EST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Albany NY
710 AM EDT SAT JUL 8 2017

NYZ039-040-047>049-081200-
Southern Fulton-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-
710 AM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCHENECTADY...NORTHERN
SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 709 AM EDT, a strong thunderstorm was located near Middlefield, or
11 miles east of Cooperstown, moving east at 40 mph.

Winds of around 40 mph are possible with this storm.

This storm will be near...
  Richmondville around 715 AM EDT.
  Sharon Springs around 720 AM EDT.
  Cobleskill around 725 AM EDT.
  Central Bridge around 735 AM EDT.
  Delanson around 750 AM EDT.
  Amsterdam and Duanesburg around 755 AM EDT.
  Hagaman, Pattersonville-Rotterdam Junction and Rotterdam Junction
  around 800 AM EDT.

Other locations impacted by this storm include Charleston, Zeh
Corners, Beekman Corners, West Richmondville, Seward, Hoffmans,
Rockwell Corners, Warnerville, Flat Creek and Carlisle.

THIS INCLUDES Interstate 88 between exits 19 and 23.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4281 7466 4301 7411 4296 7409 4295 7408
      4277 7397 4274 7410 4273 7418 4272 7417
      4260 7465 4264 7463 4274 7467
TIME...MOT...LOC 1109Z 247DEG 36KT 4269 7471

TAW
Special weather statement, Jul 8, 7:29 AM EST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Albany NY
829 AM EDT SAT JUL 8 2017

MAZ001-NYZ053-054-VTZ013-081315-
Northern Berkshire-Western Rensselaer-Eastern Rensselaer-Bennington-
829 AM EDT SAT JUL 8 2017

...A LINE OF developing STRONG THUNDERSTORMS WILL AFFECT NORTH
CENTRAL BERKSHIRE...RENSSELAER AND SOUTHWESTERN BENNINGTON
COUNTIES...

At 828 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Center Brunswick to near Nassau. Movement
was east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

These storms will be near...
  Stephentown around 845 AM EDT.
  Grafton around 850 AM EDT.
  Berlin around 855 AM EDT.
  Hancock around 900 AM EDT.
  Hoosick Falls around 905 AM EDT.
  Williamstown, Pownal and New Ashford around 915 AM EDT.

Other locations impacted by these storms include South Troy, Paper
Mill Village, Sodom, Petersburg Junction, Albia, West Stephentown,
Jacks Corners, North Hancock, Millers Corners and Taborton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

LAT...LON 4246 7337 4251 7335 4247 7367 4273 7370
      4274 7369 4275 7369 4281 7366 4283 7366
      4296 7322 4246 7318
TIME...MOT...LOC 1228Z 259DEG 20KT 4277 7361 4256 7359

BGM
Special weather statement, Jul 8, 7:31 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Albany NY
831 AM EDT SAT JUL 8 2017

NYZ038>040-082-081315-
Southern Fulton-Southern Herkimer-Northern Fulton-Montgomery-
831 AM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

At 831 AM EDT, a strong thunderstorm was located near Utica, moving
east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will be near...
  Frankfort around 835 AM EDT.
  Poland around 840 AM EDT.
  Newport, Middleville and Cold Brook around 845 AM EDT.
  Dolgeville around 900 AM EDT.
  Stratford around 905 AM EDT.

Other locations impacted by this storm include Ingham Mills,
Spinnerville, Cedar Lake, Farrel Corner, Countryman, South Ilion,
Mindenville, Kelhi Corners, Chepachet and Shedd Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
      4325 7515 4326 7516 4329 7515 4332 7482
      4323 7454 4323 7449 4288 7450 4288 7483
      4290 7488 4288 7488 4288 7504 4291 7510
      4288 7512 4288 7520 4305 7522
TIME...MOT...LOC 1231Z 260DEG 36KT 4315 7518

BGM
Special weather statement, Jul 8, 8:19 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Albany NY
919 AM EDT SAT JUL 8 2017

NYZ033-039>041-048-050-082-081400-
Southern Fulton-Hamilton-Northern Fulton-Western
Schenectady-Montgomery-Southern Saratoga-Northern Saratoga-
919 AM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HAMILTON...NORTHWESTERN SARATOGA...FULTON AND MONTGOMERY COUNTIES...

At 919 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Caroga Lake to near
Ephratah to near Springfield. Movement was east at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

These storms will be near...
  Caroga Lake Public Campground and Caroga Lake around 930 AM EDT.
  Gloversville, Johnstown, Wells and Sacandaga Campground around 935
  AM EDT.
  Mayfield around 945 AM EDT.
  Fonda, Broadalbin, Cranberry Creek and Northampton Beach Public
  Campground around 950 AM EDT.
  Northville, Tribes Hill and Day Center around 955 AM EDT.
  Amsterdam, Hagaman, Edinburg, Fort Johnson and Lake Luzerne-Hadley
  around 1000 AM EDT.

Other locations impacted by these storms include Parkis Mills, Meco,
West Perth, Sweets Crossing, Fultonville, Glenwild, Young Corners,
Wiley Corners, Conklingville and Porter Corners.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

LAT...LON 4298 7474 4305 7468 4333 7455 4342 7417
      4337 7416 4340 7388 4336 7388 4330 7383
      4325 7384 4324 7379 4294 7403 4296 7409
      4287 7409 4282 7461 4286 7476
TIME...MOT...LOC 1319Z 256DEG 36KT 4328 7450 4307 7460 4287 7477

BGM
Special weather statement, Jul 8, 8:53 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Albany NY
953 AM EDT SAT JUL 8 2017

NYZ040-047-048-081445-
Schoharie-Western Schenectady-Montgomery-
953 AM EDT SAT JUL 8 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
SCHENECTADY...SCHOHARIE AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 953 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Sharon Springs to Middlefield to near
Laurens. Movement was east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

These storms will be near...
  Sharon Springs around 1000 AM EDT.
  Cobleskill around 1030 AM EDT.
  Summit around 1040 AM EDT.
  Schoharie, Richmondville and Central Bridge around 1045 AM EDT.

Other locations impacted by these storms include Zeh Corners, Beekman
Corners, West Richmondville, Seward, Rockwell Corners, Huntersland,
Warnerville, Carlisle, Engleville and Gardnersville.

THIS INCLUDES Interstate 88 between exits 19 and 23.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

LAT...LON 4262 7463 4275 7467 4283 7465 4281 7456
      4284 7438 4286 7408 4273 7415 4273 7418
      4271 7417 4254 7426 4253 7458 4251 7471
TIME...MOT...LOC 1353Z 256DEG 24KT 4281 7464 4268 7482 4253 7503

BGM

The radar

The Albany radar (KENX), 18 km away, was scanning. The volume nearest the first event began at 15:09 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Albany

When
July 8, 10:09 AM EST
Where
Albany County, 1.02 mi W of Westmere
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.700, -73.900

Tree limbs were downed, blocking a roadway.

Thunderstorm Wind, Rensselaer

When
July 8, 10:17 AM EST
Where
Rensselaer County, 0.51 mi W of Sycaway
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.730, -73.680

A tree was downed due to thunderstorm winds.

Thunderstorm Wind, Rensselaer

When
July 8, 10:37 AM EST
Where
Rensselaer County, 0.86 mi SE of Brainard
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.510, -73.510

A tree was downed due to thunderstorm winds.

Thunderstorm Wind, Dutchess

When
July 8, 4:15 PM EST
Where
Dutchess County, 1.73 mi SW of Sylvan Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.600, -73.750

A tree was downed onto wires due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2017Every state in 2017This day in weather historyWarnings in New York, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 711573, 711574, 711575, 711576.